Opiates are narcotic medications that are prescribed to reduce pain and induce sleep. Using opiates for an extended period of time can cause an addiction and--subsequently--withdrawal when you stop taking the medication. Opiate withdrawal can create a variety of symptoms including nausea, irritability and--one of the most common symptoms--headaches. These symptoms can last days after the last opiate ingestion. There are a variety of methods to help ease headaches caused by opiate withdrawal.
Things You'll Need
- Fresh fruits and vegetables
- Whole grains
- All-natural foods
- Fiber supplement
- Ice pack
- Peppermint oil
Relax and take deep breaths. Headaches can be caused by tension associated with the opiate withdrawal. Relaxing and taking long, deep breaths can help ease tension and lessen the headache. Also, take long baths to help relax and ease tension.
Exercise for 30 minutes to increase the amount of pain-fighting endorphins in your system. Perform light to moderate exercise such as walking or biking.
Stay away from toxins that can trigger headaches such as alcohol and caffeine. Instead, choose a diet filled with fresh fruits, vegetables, whole grains and other all-natural foods. Take a fiber supplement to help remove the toxins from your body faster.
Apply an ice pack to your temples, forehead and the back of your neck to ease the headache. Lie down with the lights dimmed and apply the ice pack until the pain subsides. Alternatively, dampen a cloth in cold water. Place the cloth in your freezer for 10 minutes. Apply a few drops of peppermint oil to the cloth. Hold the cloth to your forehead, temples or back of neck for 15 minutes.
Add a few drops of peppermint oil to your fingertips. Gently massage the peppermint oil into your temples.